Ask a doctor

Recommendations For Severe Headaches 1 Week After Botox?

Recieved botox to forehead & under eyebrows 7 days ago. On day 6 woke up with severe H/A,on left side, unrelieved with a total of 8 advil throught out the day;On day 7 H/A still present;My PS says "not related to botox" but I have no other symptoms and no history of migraines, bp, etc...any advise?

Doctor Answers (4)

Severe headache after botox is extremely rare

+1

Some doctors place the needle deeply to know the position of the needle tip and then back off to place the Botox in the muscle. This may irritate the lining of the bone which can be painful to the touch. Rarely, nerve endings can get irritated, and a neuroma can cause shooting pain. It might be a coincidence that you have such a severe headache and all new severe headaches deserve a neurologist evaluation. Please see a neurologist quickly.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Headache and neuromodulators

+1

Headache is one of the side effects of a Neuromodulator such as Botox, Dysport and Xeomin. It usually appears few days after the injections. Although it is not very common it is probably the most common side effects that I have noticed in my practice. In my practice I also noticed its more common with Dysport. It may take a while till the symptoms are relieved even weeks. Rest, hydration and analgesics such as Tylenol or NSAID'S(Asprin, Ibprofine , Naproxan) maybe helpful. If the headache is severe seek help at the ER or PCP.

 

Good luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 82 reviews

Agree, please discuss this with your primary care provider.

+1

Generally individuals who experience these type of headaches for this long after a botulinum toxin treatment elect to avoid cosmetic botulinum toxin in the future.  Assuming that the headache proves to be related to the botulinum toxin treatment, you have to ask yourself if the benefit of the service is worth suffering with such a headache.  While the incidence of this type of a headache is basically rare, statistics don't really matter hear because you are having the side effect.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

Headache after Botox

+1

Although a headache that began seven days after Botox may not be related to your treatment as your injector suggested, any headache described as "severe" and unrelieved by analgesics should be evaluated.  We recommend seeing your primary physician if you haven't already done so.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.